Title

Amoxicillin-Clavulanate related Liver Injury

Division

TriStar

Hospital

Redmond

Document Type

Poster

Publication Date

10-25-2019

Keywords

Drug-Induced Liver Injury, DILI, adverse reactions, abdominal pain

Disciplines

Hepatology | Internal Medicine | Pharmacy and Pharmaceutical Sciences

Abstract

Recognition of Drug-induced Liver Injury (DILI) may be challenging as it is often diagnosis of exclusion, unavailability of diagnostic test and variability in presentation. Many antibiotics can cause DILI but Amoxicillin-Clavulanate has rare adverse reaction causing mixed cholestatic-hepatocellular injury. Since amoxicillin alone does not induce liver injury, combination of amoxicillin and clavulanic acid could be responsible for this adverse reaction. It can be due to metabolic idiosyncrasy or hypersensitivity mechanism.

Publisher or Conference

American College of Physicians Georgia Chapter

This document is currently not available here.

Share

COinS